[Skip to Content]
[Skip to Content Landing]
Article
July 1987

Case of Eosinophilia Induced by Etretinate

Author Affiliations

Institute of Dermatology University of Turin Via Cherasco 23 10126 Torino, Italy

Arch Dermatol. 1987;123(7):863-864. doi:10.1001/archderm.1987.01660310027004
Abstract

To the Editor.—  The cutaneous side effects of etretinate are now well known, the most common being dryness of the mucosa, alopecia, palmoplantar hyperkeratosis, and pruritus.1,2 Certain metabolic abnormalities are also relatively common, such as the induction of hypertriglyceridemia and hypercholesterolemia as well as enzyme alterations, mainly of the transaminases and alkaline phosphatase.3,4 Moreover, etretinate therapy, like any other drug therapy, may be accompanied by allergic reactions and/or idiosyncratic effects.A case of hypersensitivity to etretinate therapy, marked by hyperpyrexia, eosinophilia, and hepatotoxic reaction, has recently been described.4 An example of suspected hypersensitivity to etretinate therapy is reported in this communication.

Report of a Case.—  A 71-year-old man was admitted for erythroderma of about two years' duration that was resistant to various attempts at treatment, including etretinate therapy, which had been received by the patient at irregular intervals for about two months. There was no evidence of

First Page Preview View Large
First page PDF preview
First page PDF preview
×